Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 1, 2015, 2:18 PM MDT for Baca County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2015, 2:18 PM MDT (20:18 UTC)
- Expired
- Sep 1, 2015, 3:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 161 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS85 KPUB 012020
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT TUE SEP 1 2015
COZ094-099-012100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
218 PM MDT TUE SEP 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND
NORTHWESTERN BACA COUNTIES UNTIL 300 PM MDT...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 29 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 25 MPH.
HEAVY RAIN...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT...SPRINGFIELD AND OPEN COUNTRY OF NORTHEASTERN LAS ANIMAS
COUNTY AND WESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3709 10312 3732 10327 3763 10319 3763 10282
3728 10256
TIME...MOT...LOC 2018Z 235DEG 21KT 3729 10314
$$
MWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 1, 11:20 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 1, 11:20 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1120 AM MDT TUE SEP 1 2015 .UPDATE... ISSUED AT 946 AM MDT TUE SEP 1 2015 UPDATED TO REMOVE PRECIPITATION CHANCES THIS MORNING WITH RADAR AND SATELLITE INDICATING DRY CONDITIONS ACROSS SOUTHERN COLORADO. STILL LOOKING LIKE WE WILL SEE THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON OVER THE MOUNTAINS...SPREADING EAST INTO THE INTERSTATE 25 CORRIDOR LATER THIS AFTERNOON. MOZLEY && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 438 AM MDT TUE SEP 1 2015 MAIN NEAR/SHORT-TERM METEOROLOGICAL ISSUES CONTINUE TO BE POPS AND TEMPERATURES. FORECAST DISTRICT CURRENTLY GRACED BY VARIABLE CLOUDS IN COMBINATION WITH GENERALLY ABOVE SEASONAL EARLY MORNING EARLY SEPTEMBER TEMPERATURES. RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS...PV ANALYSIS AND COMPUTER SIMULATIONS INDICATE THAT ENOUGH AVAILABLE ATMOSPHERIC MOISTURE WILL COMBINE WITH ANOTHER UPPER DISTURBANCE MOVING ACROSS THE FORECAST DISTRICT BY THIS EVENING TO PRODUCE ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF GENERATING BRIEF HEAVY RAINFALL...GUSTY WINDS AND POSSIBLY SOME SMALL HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ALSO...AS MENTIONED IN EARLIER DISCUSSIONS...IF A STRONGER STORM DEVELOPS AND/OR MOVES OVER A BURN SCAR...LOCALIZED FLASH FLOODING MAY DEVELOP. AS ALWAYS...WFO PUEBLO WILL MONITOR RECENT BURN SCAR LOCATIONS AS WELL AS OTHER CWFA LOCATIONS CLOSELY. FINALLY...MAXIMUM AND MINIMUM TEMPERATURES DURING THE SHORT-TERM ARE EXPECTED TO RUN ABOVE EARLY SEPTEMBER CLIMATOLOGICAL AVERAGES OVER THE MAJORITY OF THE FORECAST DISTRICT IN COMBINATION WITH LOW-GRADE GRADIENT WINDS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 438 AM MDT TUE SEP 1 2015 ON WED AN UPR RIDGE WL BE CENTERED OVR TX...WITH AN UPR LOW SITTING ALONG THE SRN BC COAST. ON THU AN UPR TROF DEEPENS ALONG THE WEST COAST AND THE UPR RIDGE WL BE OVR THE CENTRAL U.S. THE UPR LEVEL SW FLOW OVR THE AREA WL ALLOW MONSOON MSTR TO STREAM INTO CO BOTH WED AND THU RESULTING IN ISOLD TO SCT PCPN OVR THE MTNS AND HIGH VALLEYS...WITH MAINLY ISOLD CHANCES OVR THE SERN PLAINS. NOT MUCH CHANGE FOR FRI EXCEPT THAT THE MSTR STREAMING INTO THE AREA LOOKS A LITTLE BETTER AND WL GO WITH SOME HIGHER POPS ALONG THE CONTDVD. SAT LOOKS MUCH THE SAME OVR THE FORECAST AREA AS THE SW FLOW ALOFT CONTINUES TO BRING MSTR TO THE AREA. THE CHANGE ON SAT IS THAT THE UPR TROF OVR THE PAC NW AND ALONG THE WEST COAST BEGINS TO MOVE AND MAKES ITS WAY INTO THE GREAT BASIN SAT AFTERNOON. ON SUN THE UPR TROF MOVES INTO THE NRN ROCKIES AND THE MSTR STREAM INTO CO GETS CUT OFF...AND SO IT SHOULD BE A LITTLE DRIER. ON MONDAY...WITH THE PASSAGE OF THAT UPR TROF TO THE NORTH...A FRONT MOVES SOUTH THRU ERN CO AND PROVIDES SOME LOW LEVEL UPSLOPE FLOW. THE GFS ALSO HAS MONSOON MSTR COMING BACK OVR THE AREA WITH AN UPR HIGH BEING CENTERED OVR THE TX PANHANDLE. THE ECMWF ON THE OTHER HAND KEEPS THE MSTR FARTHER SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1116 AM MDT TUE SEP 1 2015 KALS...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FORECAST TO DEVELOP OVER THE MOUNTAINS AND SPREAD ACROSS THE SAN LUIS VALLEY. REDUCED VIS AND CIGS ARE EXPECTED WITH ANY CORES THAT MOVE OVER THE TERMINAL...ESPECIALLY FROM 21Z THROUGH 03Z/WED. OTHERWISE VFR CONDITIONS ARE EXPECTED AT THE TERMINAL. KCOS AND KPUB...THE LATEST MODEL GUIDANCE IS GENERATING BETTER CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND EVENING FOR BOTH TERMINALS...ESPECIALLY FROM 23Z THROUGH 03Z/WED. REDUCED CIGS AND VIS...ALONG WITH GUSTY OUTFLOW WINDS ARE POSSIBLE WITH THUNDERSTORMS THAT PASS OVER THE TERMINALS. OTHERWISE VFR CONDITIONS WILL PREVAIL AT KCOS AND KPUB. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...77 LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, Sep 1, 11:23 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT TUE SEP 1 2015 COZ058>089-093>099-021730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1123 AM MDT TUE SEP 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND SPREAD EASTWARD ACROSS THE INTERSTATE 25 CORRIDOR THROUGH THIS EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LIGHTNING...GUSTY OUTFLOW WINDS TO NEAR 45 MPH AND LOCALLY HEAVY RAINFALL. ONE OR TWO STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG...CAPABLE OF PRODUCING HAIL AROUND 1/2 INCH IN DIAMETER. IN ADDITION...IF A STRONGER STORM DEVELOPS AND MOVES ACROSS A BURN SCAR...LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY MAINLY OVER AND NEAR THE MOUNTAINS...BUT SOME ISOLATED STORMS MAY ALSO BE FOUND OVER THE SOUTHEAST PLAINS. THE PRIMARY STORM THREATS WILL BE LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND ADJACENT PLAINS. 88/88
In the hours before
Special weather statement, Sep 1, 1:32 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 132 PM MDT TUE SEP 1 2015 COZ094-099-012015- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 132 PM MDT TUE SEP 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES UNTIL 215 PM MDT... AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF KIM...OR 35 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 25 MPH. BRIEF HEAVY RAIN...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM AND OPEN COUNTRY OF EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES. LAT...LON 3702 10343 3718 10350 3743 10301 3710 10290 TIME...MOT...LOC 1932Z 249DEG 21KT 3713 10338 MW
Special weather statement, Sep 1, 2:18 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT TUE SEP 1 2015
COZ094-099-012100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
218 PM MDT TUE SEP 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND
NORTHWESTERN BACA COUNTIES UNTIL 300 PM MDT...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 29 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 25 MPH.
HEAVY RAIN...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT...SPRINGFIELD AND OPEN COUNTRY OF NORTHEASTERN LAS ANIMAS
COUNTY AND WESTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3709 10312 3732 10327 3763 10319 3763 10282
3728 10256
TIME...MOT...LOC 2018Z 235DEG 21KT 3729 10314
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:07 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Aug 31, 9:19 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Sep 1, 1:32 PM MDT | Special Weather Statement | PUB | 43 min | |
| Sep 1, 4:09 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
| Sep 1, 4:21 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Sep 1, 4:49 PM MDT | Special Weather Statement | PUB | Douglas | 41 min |
| Sep 1, 4:52 PM MDT | Special Weather Statement | PUB | El Paso | 53 min |
| Sep 1, 5:45 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.